Guy Louchard ; Helmut Prodinger - Asymptotic results for silent elimination

dmtcs:527 - Discrete Mathematics & Theoretical Computer Science, January 1, 2010, Vol. 12 no. 2 - https://doi.org/10.46298/dmtcs.527
Asymptotic results for silent elimination

Authors: Guy Louchard ; Helmut Prodinger

    Following the model of Bondesson, Nilsson, and Wikstrand, we consider randomly filled urns, where the probability of falling into urn i is the geometric probability (1-q)qi-1. Assuming n independent random entries, and a fixed parameter k, the interest is in the following parameters: Let T be the smallest index, such that urn T is non-empty, but the following k are empty, then: XT= number of balls in urn T, ST= number of balls in urns with index larger than T, and finally T itself..


    Volume: Vol. 12 no. 2
    Published on: January 1, 2010
    Imported on: March 26, 2015
    Keywords: [INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

    1 Document citing this article

    Share

    Consultation statistics

    This page has been seen 157 times.
    This article's PDF has been downloaded 308 times.